MAUDE Adverse Event Report: MICROVENTION, INC. HEADWAY; MICROCATHETER

MICROVENTION, INC. HEADWAY; MICROCATHETER
Model Number MC212156S-AL
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported as per our inr the same devices have their distal end not midline, so the flow diverting stents cannot be inserted and deployed.Upon check by the interventional neuroradiologist, the central hub of the catheter was not midline so the stent cannot pass thru.Device is still not with the patient but delayed the procedure / placement of the stent due to doing the placement check, as it happened twice for the same product, and they needed to do the catheter placement again prior deployment.The need to exchange and reposition the additional microcatheters added approximately an additional 30 minutes to the procedure.No harm was done to the patient.The patient is fine and well.
 
Additional Manufacturer Narrative
A search for non-conformances associated with this part / lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer for analysis and the investigation ongoing.Upon completion of the investigation, a supplemental mdr report will be submitted.This report addresses the second microcatheter.The first microcatheter is referenced under mfr report# 2032493-2025-00158.
 
Event or Problem Description
Please see correction to section b1, b2, and h1 from malfunction to serious injury for the delay in the procedure.Please see section h11 for device investigation results.
 
Additional Manufacturer Narrative
Correction to section b1, b2, and h1 to serious injury for the delay in the procedure.Investigation conclusion: the investigation of the returned headway microcatheter found a flattened section at 27cm from the strain relief; furthermore, an in-house stent could not advance past the site of the flattened section during the investigation, which is consistent with the alleged product issue.No damage or other anomaly was observed with the hub or distal tip of the microcatheter.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces exceeding the device's yield strength.This report addresses the second microcatheter.The first microcatheter is referenced under mfr report# 2032493-2025-00158.

Brand Name
HEADWAY
Common Device Name
MICROCATHETER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key21441863
Report Number2032493-2025-00159
Device Sequence Number4683951
Product Code DQY
UDI-Device Identifier00842429117484
UDI-Public(01)00842429117484(11)240702(17)270630(10)0000642381
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093160
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC212156S-AL
Device Lot Number0000642381
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer04/03/2025
Initial Report FDA Received Date02/22/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CERUS ENDOVASCULAR CONTOUR STENT 021.
Outcome Attributed to Adverse Event Other;
Patient SexUnknown